Root-mean-square gains of switched linear systems: A variational approach

Michael Margaliot, João P. Hespanha

Research output: Contribution to journalArticlepeer-review

Abstract

We consider the problem of computing the root-mean-square (RMS) gain of switched linear systems. We develop a new approach which is based on an attempt to characterize the "worst-case" switching law (WCSL), that is, the switching law that yields the maximal possible gain. Our main result provides a sufficient condition guaranteeing that the WCSL can be characterized explicitly using the differential Riccati equations (DREs) corresponding to the linear subsystems. This condition automatically holds for first-order SISO systems, so we obtain a complete solution to the RMS gain problem in this case.

Original languageEnglish
Pages (from-to)2398-2402
Number of pages5
JournalAutomatica
Volume44
Issue number9
DOIs
StatePublished - Sep 2008

Keywords

  • Algebraic Riccati equation
  • Bilinear control systems
  • Differential Riccati equation
  • Hamilton-Jacobi-Bellman equation
  • Maximum principle
  • Optimal control
  • Switched and hybrid systems

Fingerprint

Dive into the research topics of 'Root-mean-square gains of switched linear systems: A variational approach'. Together they form a unique fingerprint.

Cite this